Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 63, NWS Northern Indiana

June 19, 2007Kosciusko County, Marshall County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jun 19, 2007, 3:33 AM EDT for Kosciusko County, Marshall County, Indiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2007, 3:33 AM EDT (07:33 UTC)
Expired
Jun 19, 2007, 4:15 AM EDT
In force
42 min
Issued by
NWS Northern Indiana
Area
Counties, with a storm outline in the text

Counties Kosciusko County, IN, Marshall County, IN

The radar

The Northern Indiana radar (KIWX), 26 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.6 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2007-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1037 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2007-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1037 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1342 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 190733
SVRIWX
INC085-099-190815-
/O.NEW.KIWX.SV.W.0063.070619T0733Z-070619T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
333 AM EDT TUE JUN 19 2007

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA
  SOUTHEASTERN MARSHALL COUNTY IN NORTH CENTRAL INDIANA

* UNTIL 415 AM EDT

* AT 331 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS SEVERE STORM WAS LOCATED 4 MILES SOUTHWEST OF
  TIPPECANOE...OR ABOUT 9 MILES NORTH OF ROCHESTER...AND MOVING
  NORTHEAST AT 40 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  ETNA GREEN...MENTONE AND BOURBON...
  HOFFMAN LAKE AND ATWOOD...
  CLUNETTE AND WARSAW...
  LEESBURG...MONOQUET AND HASTINGS...
  MILFORD AND OSWEGO...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH....ALONG
WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.

LAT...LON 4118 8624 4116 8609 4126 8566 4145 8566
      4140 8606

$$
1 follow-up statement
000 
WWUS53 KIWX 190752
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
352 AM EDT TUE JUN 19 2007

INC099-190802-
/O.CAN.KIWX.SV.W.0063.000000T0000Z-070619T0815Z/
MARSHALL IN-
352 AM EDT TUE JUN 19 2007

...THE SEVERE THUNDERSTORM WARNING FOR MARSHALL COUNTY IS
CANCELLED...

AT 348 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD 
MOVED OUT AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4118 8603 4126 8566 4145 8566 4141 8598

$$

INC085-190815-
/O.CON.KIWX.SV.W.0063.000000T0000Z-070619T0815Z/
KOSCIUSKO IN-
352 AM EDT TUE JUN 19 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM EDT
FOR NORTHERN KOSCIUSKO COUNTY...

AT 348 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CLUNETTE TO 5 MILES
SOUTHWEST OF ATWOOD...OR ALONG A LINE EXTENDING FROM 5 MILES
NORTHWEST OF WARSAW TO 9 MILES WEST OF WARSAW...AND MOVING NORTHEAST
AT 40 MPH.

LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  MILFORD...MONOQUET AND WARSAW...
  DEWART LAKE...OAKWOOD PARK AND SYRACUSE...
  LAKE WAWASEE...TIPPECANOE LAKE AND SECHRIST LAKE...
  NORTH WEBSTER...

THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR PENNY SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH.....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4118 8603 4126 8566 4145 8566 4141 8598

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 1:39 AM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jun 19, 1:39 AM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
139 AM EDT TUE JUN 19 2007

.AVIATION...
LL MSTR PLUME AHD OF CDFNT CONTS TO CONTRACT THIS MORNING W/CONVN
STRUGGLING OVR IL AS UPR TROUGH OVR MN LIFTS INTO ONTARIO HINDERING
ANY SUBSTANTIAL BNDRY LYR DESTABILIZATION. AS SUCH AND GIVEN
DAYBREAK FNTL TIMING...WILL DROP PRIOR TEMPO MENTION IN FVR OF VCTS
MENTION AT THIS POINT. OTHERWISE XPC MAINLY VFR CONDS THIS MORNING
W/FROPA ALTHOUGH A BRIEF PD OF MVFR CIGS CERTAINLY PSBL. STG
SUBSIDENCE AND MIXING BEHIND UPR TROUGH LT MORNING AND AFTN WILL
MAKE FOR CLEARING SKIES AND BREEZY CONDS THIS AFTN W/SFC WIND GUSTS
TO AOA 20KTS.

&&

.SHORT TERM...
TONIGHT AND TOMORROW

WEAK UPPER WAVE IS PUSHING ACROSS IL AT 19Z ALLOWING DEVELOPMENT
OF AN AREA OF THUNDERSTORMS. OTHER THUNDERSTORMS WERE ONGOING
ACROSS PARTS OF NORTHWEST INDIANA WHERE A REMNANT OUTFLOW
BOUNDARY/WEAK THETA-E AXIS WAS PUSHING NORTHEAST ACROSS THE
REGION. TCU WILL CONTINUE TO DEVELOP ALONG BOUNDARY AND EXPECTING
SCATTERED-ISOLATED THUNDERSTORMS TO CONTINUE ALONG THIS BOUNDARY.
TEMPS WERE IN THE MID AND LOWER 90S ACROSS THE FA WITH DEWPOINTS
IN THE MID 50S. DEWPOINTS HAVE DROPPED SIGNIFICANTLY DUE TO STRONG
MECHANICAL AND CONVECTIVE MIXING. MAIN UPPER WAVE AND ASSOCIATED
COLD FRONT WERE SITUATED IN THE UPPER MIDWEST AND WILL CONTINUE TO
SLIDE QUICKLY TO THE SOUTHEAST OVERNIGHT.

HAVE NOT CHANGED MUCH WITH ONGOING FORECAST. MODELS IN GOOD
AGREEMENT WITH SHORTER TERM FORECAST. HENCE...HAVE MAINLY UTILIZED
WRF FOR DETAILS. BASICALLY RAISED POPS IN WESTERN ZONES TO 50S AND
ADDED SLIGHT WORDING IN THE EAST FOR THIS EVENING. LEAD REMNANT
SHORTWAVE WILL CONTINUE TO ADVECT NORTHEAST AND ALLOW SCATTERED
THUNDERSTORMS INTO THIS EVENING...FAVORING WESTERN ZONES. SHOULD SEE
A DECREASE IN COVERAGE THIS EVENING WITH LOSS OF HEATING. LACK OF
DEEP LAYER SHEAR WITH MARGINAL INSTABILITY WILL KEEP SEVERE THREAT
TO AN ISOLATED OCCURRENCE. MAIN UPPER TROUGH AND ASSOCIATED COLD
FRONT WILL APPROACH THE REGION TONIGHT BRINGING SHOWERS AND
THUNDERSTORMS INTO THE REGION. MODELS ALL ON THE SAME PAGE WITH
EJECTING MAIN MID LEVEL SPEED MAX NORTHEAST INTO THE NORTHERN GREAT
LAKES. THIS WILL FOCUS THE BEST LIFT AND SUPPORT NORTH OF THE
FORECAST AREA. EXPECTING A BROKEN LINE OF
SHOWERS/THUNDERSTORMS TO PUSH INTO THE FA EARLY IN THE MORNING.
OTHER THUNDERSTORMS ARE POSSIBLE IN SOUTHEASTERN ZONES EARLY THIS
MORNING AS SECONDARY SPEED MAX PUSHES NORTHEAST INTO WESTERN
OH...ALTHOUGH PRECIP WOULD BE SCATTERED AT BEST. NOT EXPECTING ANY
WIDESPREAD SEVERE THUNDERSTORMS TONIGHT WITH MARGINAL INSTABILITY
IN PLACE. FAVORABLE DEEP SHEAR WILL REMAIN NORTH OF THE FA.
ALTHOUGH LOW LEVEL SHEAR WILL BE MORE THAN SUFFICIENT TO SUPPORT
LINEAR THUNDERSTORMS...MARGINAL CAPE WILL PRECLUDE DEVELOPMENT OF
ANY STRONG COLD POOLS.

LEFT TREND IN GRIDS TO QUICKLY END PRECIP CHANCES ACROSS ENTIRE
FORECAST AREA WITH QUICK FRONTAL MOTION. WINDS WILL PICK UP BEHIND
FRONT TOMORROW AND MAY BE A CONCERN OVER LAKE MI.
HOWEVER...CURRENT TRENDS IN GUIDANCE AND MODELS HAVE BEEN
BACKING OFF ON FASTER WIND SPEEDS FOR TOMORROW. HENCE..WILL LET
CURRENT SCA IN LAKE MI ZONES EXPIRE AT 12Z.

&&

.LONG TERM...
TUESDAY NIGHT THROUGH MONDAY..MODELS AGREE THAT HIGH PRESSURE WILL
BUILD INTO THE AREA TUESDAY NIGHT AND ONLY VERY SLOWLY DRIFT EAST.
MODELS IN GENERAL AGREEMENT THAT A SHORT WAVE WILL APPROACH THE
WESTERN GREAT LAKES BY FRIDAY NIGHT AND OVER THE IWX AREA SATURDAY.
WILL BRING CHANCE POPS INTO THE AREA AS THE SHORT WAVE AND
ASSOCIATED FRONTAL WAVE MOVE THROUGH THE AREA THEN BACK TO DRY FOR
SUNDAY AND MONDAY

MORE SEASONAL TEMPS FOR TUESDAY AND WEDNESDAY BUT TEMPS GRADUALLY
CLIMBING BY THE END OF THE WEEK. MOSTLY 80S FOR HIGHS AND 60S FOR
LOWS BUT SOME 50S WEDNESDAY AND POSSIBLY THURSDAY MORNINGS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT TUESDAY FOR LMZ043-046-061.

&&

SHORT TERM...CHAMBERLAIN
LONG TERM....SABONES
AVIATION.....HOLSTEN
Hazardous weather outlook, Jun 18, 5:08 AM EDT, 22 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
508 AM EDT MON JUN 18 2007

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-190915-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
508 AM EDT MON JUN 18 2007 /408 AM CDT MON JUN 18 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE...MAINLY LATE TONIGHT. THE STORMS ARE
NOT EXPECTED TO BECOME SEVERE.

HEAT INDICES WILL RISE ABOVE 90 DEGREES THIS AFTERNOON AND PERSIST
INTO EARLY EVENING...INCREASING THE RISK FOR HEAT RELATED
INJURIES AND HEAT RELATED ILLNESSES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY...BUT THE STORMS ARE
NOT EXPECTED TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX

LMZ043-046-061-190915-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
508 AM EDT MON JUN 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT. THE STORMS ARE NOT
EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY...BUT THE STORMS ARE
NOT EXPECTED TO BECOME SEVERE.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 9:53 AM EDTFlash Flood WarningIWXCass3 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.